BISAP Score (Pancreatitis Severity) — free guideline decision tool
Predict mortality in acute pancreatitis within 24 hours using the BISAP score.
Open guideline tool →Guideline-based
Implements the decision logic from published clinical guidelines.
Runs in your browser
No installation. Enter the patient's values and get a guideline recommendation instantly.
Data stays local
Nothing is uploaded. Results are for licensed clinicians only.
Worked calculation
The values below come from this tool's own example placeholders and are computed server-side with the formula shown on this page, so the arithmetic can be checked quickly. It demonstrates how to substitute values only — it is not clinical advice and not a real case.
| BUN > 25 mg/dL | No |
|---|---|
| Impaired mental status (GCS < 15) | No |
| SIRS (≥ 2 criteria) | No |
| Age > 60 | No |
| Pleural effusion | No |
→BISAP0/5
- Mortality (approx.):< 2%
- Interpretation:Lower risk.
| BUN > 25 mg/dL | Yes (+1) |
|---|---|
| Impaired mental status (GCS < 15) | Yes (+1) |
| SIRS (≥ 2 criteria) | Yes (+1) |
| Age > 60 | Yes (+1) |
| Pleural effusion | Yes (+1) |
→BISAP5/5
- Mortality (approx.):~13–22%
- Interpretation:High risk — consider higher level of care.
Common questions
What is BISAP Score (Pancreatitis Severity)?
Predict mortality in acute pancreatitis within 24 hours using the BISAP score.
How is BISAP Score (Pancreatitis Severity) calculated? What is the core formula?
1 point each: BUN > 25 mg/dL, impaired mental status, SIRS, age > 60, pleural effusion. ≥ 3 = high risk.
When is BISAP Score (Pancreatitis Severity) used?
Early severity assessment in acute pancreatitis.
What are the key clinical points for BISAP Score (Pancreatitis Severity)?
Calculable within the first 24 h (unlike Ranson). ≥ 3 marks higher mortality and organ failure risk. Combine with revised Atlanta criteria and imaging.
What are the limits and cautions when using BISAP Score (Pancreatitis Severity)?
For licensed clinicians and clinical researchers. Interpret results with history, investigations and local protocols; not a diagnosis or prescription, and not a substitute for multidisciplinary decision-making or local guidelines.
How is BISAP Score (Pancreatitis Severity) calculated in practice? Can you show a worked example?
Inputs: BUN > 25 mg/dL No, Impaired mental status (GCS < 15) No, SIRS (≥ 2 criteria) No, Age > 60 No, Pleural effusion No → Result: BISAP 0 /5(Mortality (approx.): < 2%, Interpretation: Lower risk.) Inputs: BUN > 25 mg/dL Yes (+1), Impaired mental status (GCS < 15) Yes (+1), SIRS (≥ 2 criteria) Yes (+1), Age > 60 Yes (+1), Pleural effusion Yes (+1) → Result: BISAP 5 /5(Mortality (approx.): ~13–22%, Interpretation: High risk — consider higher level of care.)
Run BISAP Score (Pancreatitis Severity) now
Predict mortality in acute pancreatitis within 24 hours using the BISAP score.
Open guideline tool →For licensed clinicians. Not a substitute for clinical judgement.
Paste the link in Slack, Teams, X, or LinkedIn — the preview image comes from this page’s Open Graph card.